Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS San Angelo, TX

May 13, 2015Crockett County, Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2015, 4:44 PM CDT for Crockett County, Sutton County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2015, 4:44 PM CDT (21:44 UTC)
Expired
May 13, 2015, 5:30 PM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Crockett County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 96 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 3:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:33 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 13, 3:33 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT Wed May 13 2015

.SHORT TERM...
(Tonight and Tomorrow)

...Flash Flooding Threat Until 7 PM This Evening...

Showers and thunderstorms remain in the forecast for the next 24
hours. A loop of composite reflectivity, on the state scale,
indicates the band of showers and thunderstorms has moved east of
our counties; it now extends from deep south Texas north into The
Fort Worth and Dallas area. Across West Central Texas, radar data
indicate some shower and thunderstorm activity is developing, where
skies are clearing across western counties. Based on radar and
satellite trends, along with model data, confidence is moderate to
high for showers and thunderstorms developing over or moving into
West Central Texas this afternoon and evening. Nevertheless,
confidence is low for where that might occur. Thus, continuing lower
PoPs for most areas of the tonight period looks reasonable. For
tomorrow, confidence for development and location of showers and
thunderstorms is low; so, 20 PoPs across the board is adequate for
that period. Although the threat of widespread flash flooding has
diminished across West Central Texas, continuing the Flash Flood
Watch until 7 PM CDT this evening looks to be the most prudent
course, especially given the potential for thunderstorms this
afternoon and evening.

Huber

.LONG TERM...
(Thursday Night through Wednesday)

The next Pacific upper level trough will move over southern
California on Friday and then lift northeast over the northern
Plains by Sunday. The forecast area will remain in a southwest
flow aloft through the weekend with a tightening dryline west of
the CWA. The chance of thunderstorms will continue into the
weekend with the best chance Saturday afternoon into Sunday
morning as a Pacific front driven by the upper level trough
catches up to the dryline over West Texas. Anther upper level
trough moving over the Pacific Northwest this weekend will serve
to maintain the southwest flow aloft over the forecast area into
the middle of next week, concomitant with a continued chance of
dryline derived thunderstorms moving over the forecast area.
Afternoon highs will remain in the low to mid 80s with morning
lows generally in the mid 60s.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  82  66  84  67 /  30  20  40  30  30
San Angelo 	 64  84  66  86  68 /  20  20  30  20  20
Junction 	 64  83  66  82  69 /  30  20  50  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH until 7 PM CDT this evening FOR THE FOLLOWING
ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...
Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch...
Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford...
Sterling...Sutton...Taylor...Throckmorton...Tom Green.

&&
Hazardous weather outlook, May 13, 2:47 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT WED MAY 13 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
247 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. THE MAIN HAZARDS ARE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND THE POTENTIAL FOR FLASH FLOODING
FROM HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH EARLY NEXT WEEK.
THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY ON FRIDAY
AND SATURDAY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

WE DO NOT ANTICIPATE SPOTTER ACTIVATION. HOWEVER...WE STRONGLY
ENCOURAGE SPOTTERS AND RAINFALL OBSERVERS TO RELAY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SAN ANGELO.

In the hours before

Special weather statement, May 13, 3:31 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED MAY 13 2015

TXZ065-072-132100-
TOM GREEN TX-COKE TX-
331 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR TOM
GREEN AND COKE COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  HAIL UP TO THE SIZE OF A DIME.

AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WATER
VALLEY...OR ABOUT 20 MILES SOUTHEAST OF STERLING CITY...MOVING
NORTHEAST AT 15 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHWESTERN TOM GREEN AND SOUTHWESTERN COKE COUNTIES.

LAT...LON 3185 10063 3167 10047 3153 10074 3167 10086
TIME...MOT...LOC 2031Z 233DEG 15KT 3167 10071
Special weather statement, May 13, 3:34 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED MAY 13 2015

TXZ064-065-132100-
STERLING TX-COKE TX-
334 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR
STERLING AND COKE COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  HAIL UP TO THE SIZE OF A NICKEL.

AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF STERLING CITY...MOVING NORTHEAST AT 15 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059 BY 350 PM CDT
  SILVER BY 400 PM CDT

LAT...LON 3210 10084 3208 10044 3192 10053 3188 10076
      3198 10090
TIME...MOT...LOC 2034Z 233DEG 15KT 3195 10081
Special weather statement, May 13, 3:43 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT WED MAY 13 2015

TXZ071-132115-
IRION TX-
343 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR IRION
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF BARNHART...MOVING NORTHEAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL IRION COUNTY.

LAT...LON 3152 10094 3114 10081 3109 10123 3130 10123
TIME...MOT...LOC 2043Z 238DEG 19KT 3129 10108
Special weather statement, May 13, 3:47 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT WED MAY 13 2015

TXZ076-132115-
CROCKETT TX-
347 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
CROCKETT COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A DIME.

AT 345 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF OZONA TO 24 MILES SOUTHWEST OF
SHEFFIELD...MOVING NORTHEAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES...

STRONG THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER AND I-10
  NEAR THE CROCKETT-PECOS COUNTY LINE BY 415 PM CDT

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 325 AND 364.

LAT...LON 3042 10175 3047 10172 3047 10169 3052 10169
      3055 10165 3063 10167 3065 10176 3070 10182
      3075 10182 3104 10117 3059 10117 3034 10166
TIME...MOT...LOC 2046Z 228DEG 17KT 3082 10136 3039 10203
Special weather statement, May 13, 4:13 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 13 2015

TXZ054-132145-
NOLAN TX-
413 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  HAIL UP TO THE SIZE OF A DIME.

AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MARYNEAL...MOVING EAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES....

THE STRONG THUNDERSTORM WILL BE NEAR...
  MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY
  430 PM CDT
  THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 AND NOLAN BY 445
  PM CDT

LAT...LON 3246 10024 3208 10023 3208 10067 3232 10067
TIME...MOT...LOC 2112Z 252DEG 17KT 3219 10055
Special weather statement, May 13, 4:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT WED MAY 13 2015

TXZ076-132215-
CROCKETT TX-
440 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
CROCKETT COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH
CENTRAL CROCKETT COUNTY...OR ABOUT 29 MILES SOUTH OF SHEFFIELD...
MOVING SOUTHEAST AT 25 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTHERN CROCKETT COUNTY.

LAT...LON 3029 10176 3032 10175 3033 10174 3035 10170
      3035 10166 3040 10172 3042 10172 3036 10150
      3029 10145 3028 10175
TIME...MOT...LOC 2141Z 298DEG 22KT 3029 10163

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:01 AM CDTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard119 min
May 13, 10:09 AM CDTAreal Flood AdvisorySJTBrown, San Saba111 min
May 13, 1:10 PM CDTSpecial Weather StatementSJTUpton35 min
May 13, 2:03 PM CDTSpecial Weather StatementSJTCrockett27 min
May 13, 2:29 PM CDTSpecial Weather StatementSJTCrockett46 min
May 13, 2:55 PM CDTSpecial Weather StatementSJTNolan35 min
May 13, 3:05 PM CDTSpecial Weather StatementSJTCrockett25 min
May 13, 3:31 PM CDTSpecial Weather StatementSJTCoke29 min
May 13, 3:34 PM CDTSpecial Weather StatementSJTCoke26 min
May 13, 3:43 PM CDTSpecial Weather StatementSJTIrion32 min
May 13, 3:47 PM CDTSpecial Weather StatementSJTCrockett28 min
May 13, 4:02 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green19 min
May 13, 4:06 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton39 min
May 13, 4:13 PM CDTSpecial Weather StatementSJTNolan32 min
May 13, 4:35 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor40 min
May 13, 4:40 PM CDTSpecial Weather StatementSJTCrockett35 min
May 13, 4:47 PM CDTSpecial Weather StatementSJTSchleicher28 min
May 13, 4:56 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor49 min
May 13, 5:01 PM CDTTornado WarningSJTNolan29 min
May 13, 5:29 PM CDTTornado WarningSJTNolan, Taylor31 min
May 13, 5:41 PM CDTSpecial Weather StatementSJTSutton34 min
May 13, 5:44 PM CDTAreal Flood AdvisorySJTNolan, Taylor91 min
May 13, 5:57 PM CDTSevere Thunderstorm WarningSJTSutton33 min
May 13, 5:59 PM CDTTornado WarningSJTTaylor14 min
May 13, 6:09 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor51 min
May 13, 6:58 PM CDTSpecial Weather StatementSJTColeman32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.